West Virginia, 2006

Hail in West Virginia, June 5, 2006

June 5, 2006 · NWS RLX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 5, 1:33 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 5, 1:33 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT MON JUN 5 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

LATEST RADAR DATA INDICATES AN ISOLATED SHOWER HAD DEVELOPED ACROSS
PORTIONS OF SOUTH-CENTRAL WEST VIRGINIA.  OTHER SHOWERS CONTINUED TO
PUSH SOUTH ACROSS THE SOUTHERN MOUNTAIN COUNTIES.  THESE SHOWERS
WERE THE RESULT IN AN UPPER LEVEL LOW PRESSURE SYSTEM WHICH WAS
LOCATED OVER CENTRAL VIRGINIA.

THE CLOUDS AND SHOWERS SHOULD DISSIPATE SHORTLY AFTER SUNSET WITH
THE LOSS OF THE DAYTIME HEATING.

THE COOL TEMPERATURES THAT ARE EXPECTED TONIGHT SHOULD RESULT IN
SOME PATCHY DENSE FOG DEVELOPING.  FEEL AREAS WHICH RECEIVED SOME
RAINFALL TODAY SHOULD SEE AN EVEN BETTER CHANCE OF DENSE FOG
DEVELOPING.

THE UPPER LOW WILL DRIFT SOUTHEAST AWAY FROM THE REGION TUESDAY AND
TUESDAY NIGHT.  AS A RESULT...BELIEVE DRY WEATHER WILL BE THE RULE
TUESDAY AND TUESDAY NIGHT.

ABUNDANT SUNSHINE SHOULD RESULT IN TEMPERATURES RETURNING TO NEAR
NORMAL VALUES ON TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

NOT MUCH TO GRASP ONTO DURING THIS PERIOD. NW FLOW ALOFT AROUND
UPPER RIDGE IN PLAINS AND CLOSED LOW OFF MID ATLANTIC COAST. WEAK
UPPER AIR SHORT WAVES DROP THROUGH. THE STRONGER IMPULSE ON WED
AFTERNOON STILL APPEARS TO DROP S INTO THE TENNESSEE VALLEY WITH
ITS AFFECTS MOSTLY TO OUR SW. DEW POINTS REMAINING RELATIVELY LOW
IN THE 50S AND LOWER 60S. WEAK JUNE BAROCLINIC ZONE ALSO CUTS THRU
CWA. SO HARD NOT TO INCLUDE AT LEAST SOME 20/30 POPS AT THIS
DISTANCE.

PATTERN STARTS TO BREAK DOWN OVER THE WEEKEND WITH MID/UPPER FLOW
BACKING AROUND TO WEST...WITH WARMER 850 TEMPERATURES ADVECTING
OUR WAY. TRIED TO INCH UP MAXIMUM TEMPERATURES IN THE WEST A BIT ON
SATURDAY AND SUNDAY FROM HPC.

&&

.PREV DISCUSSION...
 /ISSUED 1254 PM EDT MON JUN 5 2006/

AVIATION...

HAVE GENERALLY GONE WITH THE PREVIOUS FORECAST.  CLOUDS SHOULD BREAK
UP AND WINDS SHOULD BECOME LIGHT AROUND SUNSET AROUND MOST OF THE
AREA.  ANY PATCHY LIGHT RAIN SHOULD ALSO DISSIPATE.

PATCHY DENSE FOG AND IFR CONDITIONS ARE A DEFINITE POSSIBILITY IN
THE FAVORED LOCATIONS AFTER MIDNIGHT TONIGHT.  IN ADDITION...FOG
DEVELOPMENT COULD BE ENHANCED IN AREAS WHICH RECEIVED THE LIGHT RAIN
THIS MORNING AND THIS AFTERNOON...ESPECIALLY OVER THE NORTHERN
MOUNTAINS AND NORTH-CENTRAL COUNTIES.

THE FOG AND ANY ASSOCIATED LOW CLOUDS SHOULD BREAK UP RAPIDLY
TOMORROW MORNING...RESULTING IN VFR CONDITIONS REGIONWIDE BY 13 UTC.

PREV DISCUSSION...
 /ISSUED 935 AM EDT MON JUN 5 2006/

SHORT TERM /REST OF TODAY/...

WILL BE UPDATING THE FORECAST FOR TODAY TO REFLECT THE CURRENT
TRENDS...MORE CLOUDS AND PRECIPITATION THAN INITIALLY THOUGHT.  WILL
ALSO BE TAKING A LOOK AT THE AFTERNOON HIGHS FOR THIS UPDATE.

&&

PREV DISCUSSION...
 /ISSUED 251 AM EDT MON JUN 5 2006/

LONG TERM /TUESDAY THROUGH SUNDAY/...

HIGH PRESSURE RIDGE TAKES HOLD OF THE WEATHER THROUGH WEDNESDAY.
WEAK FRONTAL BOUNDARY PUSHES THROUGH ON WEDNESDAY BUT MOISTURE IS
LIMITED. ONLY SLIGHT CHC POPS FOR NOW. GRADUAL WARM UP IS EXPECTED
THURSDAY AND FRIDAY TIME FRAME.  WEAK SYSTEM TRAVELS NORTH OF CWA
FOR THE WEEKEND. SLIGHT CHC POPS FOR NOW.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...JSH
LONG TERM...KTB
Hazardous weather outlook, Jun 5, 3:22 AM EST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
422 AM EDT MON JUN 5 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-060830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
422 AM EDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Charleston,WV radar (KRLX), 129 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lewis

When
June 5, 4:58 PM EST
Where
Lewis County, 8 mi S of Weston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.917, -80.450

Hail, Randolph

When
June 5, 6:58 PM EST
Where
Randolph County, Helvetia
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.700, -80.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2006Every state in 2006This day in weather historyWarnings in West Virginia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505090, 5505091.